MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MOUNTAINEER OCT SPINAL SYSTEM OCCIPITAL PLATE 3.5 31MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH MOUNTAINEER OCT SPINAL SYSTEM OCCIPITAL PLATE 3.5 31MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 188362031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is (b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure upon attempting to contour the top tabs of the oc plate, the surgeons assistant severed the top tab completely off on three separate plates.All three plates appeared to brake at the bend zone, two were removed from the field and sent to be cleaned, one remains in the patient under the surgeons clinical decision to use it.Fragments were generated and easily removed.Surgeon advised not to use the compromised plates, also reminded of the on label indications.The plate broke as it was being bent on the mayo stand and the fragment that broke off was removed.There was a surgical delay of unknown minutes.Patient status is unknown.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity unknown).This report is for one (1) mountaineer oct spinal system occipital plate 3.5 31mm.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #\(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D11: concomitant product added to complaint.Investigation summary background: 12/23/2020: updated ed: it was reported that on (b)(6) 2020, during an unknown procedure upon attempting to contour the top tabs of the oc plate, the surgeons assistant severed the top tab completely off on three separate plates.All three plates appeared to brake at the bend zone, two were removed from the field and sent to be cleaned, one remains in the patient under the surgeons clinical decision to use it.Fragments were generated and easily removed.Surgeon advised not to use the compromised plates, also reminded of the on label indications.The plate broke as it was being bent on the mayo stand and the fragment that broke off was removed.There was a surgical delay of unknown minutes.Patient status is unknown.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity unknown).This complaint involves three (3) devices.H3, h4, h6: device history lot: a review of the receiving inspection (ri) for mntr oc plate small was conducted identifying that lot number wa20115 was released in a single batch.Batch1: lot qty of (b)(4) were released on 19 jan 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Investigation flow: damage.Visual inspection: the mntr oc plate small (p/n: 188362031, lot #: wa20115) was returned and received at us cq.Upon visual inspection, it was observed that the mountaineer oc plate was broken near the bent location and the broken fragment was not returned.No other issues were identified with the returned components of the device.Device failure/defect was identified.Dimensional inspection: a dimensional inspection was performed on the returned device.The thickness of the device was measured to be 1.97 mm (calipers: ca215p).This was within the specification of 2+/-0.08 mm per dwg-1883-62-032, rev.C.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Mountaineer occipital plate assembly: dwg-1883-62-031/045, rev.C.Mountaineer occipital plate innie yoke: dwg-1883-62-033, rev.A.Mountaineer occipital plate, small: dwg-1883-62-032, rev.C.Mountaineer oct spinal system surgical technique, cr17-20-002 4/10 jc/um.Complaint was confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the mntr oc plate small (p/n: 188362031, lot #: wa20115).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The patterns of fracture do not indicate a probable cause of failure but could be due to overbending of the plate as the mountaineer oct spinal system surgical technique, cr17-20-002 4/10 jc/um (step 12, figure 12b) has mentioned that the oc plate can be bent to a maximum of 15 degree in either direction.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.D4: lot number provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOUNTAINEER OCT SPINAL SYSTEM OCCIPITAL PLATE 3.5 31MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11096596
Report Number1526439-2020-02499
Device Sequence Number10974425
Product Code MNI
UDI-Device Identifier10705034158877
UDI-Public(01)10705034158877
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188362031
Device Catalogue Number188362031
Device Lot NumberWA20115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/22/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MNTR OC PLATE SMALL; MNTR OC PLATE SMALL; MNTR OC PLATE SMALL; MNTR OC PLATE SMALL; MNTR OC PLATE SMALL; UNKNOWN SCREWDRIVERS; UNKNOWN SCREWDRIVERS